A possible origin of bimodal duration distribution of gamma-ray bursts

Toma, K. and Yamazaki, R. and Nakamura, T. (2005) A possible origin of bimodal duration distribution of gamma-ray bursts. Il nuovo cimento C, 28 (3). pp. 451-454. ISSN 1826-9885

ncc9024.pdf - Published Version

Download (288kB) | Preview
Official URL: https://www.sif.it/riviste/sif/ncc/econtents/2005/...


We study the distribution of the durations of gamma-ray bursts (GRBs) in the unified model of short and long GRBs recently proposed by Yamazaki, Ioka, and Nakamura. Monte Carlo simulations show clear bimodal distributions, with lognormal-like shapes for both short and long GRBs, in a power law as well as a Gaussian angulardistr ibution of the subjets. We find that the bimodality comes from the existence of the discrete emission regions (subjets or patchy shells) in the GRB jet.

Item Type: Article
Additional Information: Paper presented at the “4th Workshop on Gamma-Ray Burst in the Afterglow Era”, Rome, October 18-22, 2004.
Uncontrolled Keywords: γ-ray sources; γ-ray bursts
Subjects: 500 Scienze naturali e Matematica > 530 Fisica
Depositing User: Marina Spanti
Date Deposited: 16 Mar 2020 10:59
Last Modified: 16 Mar 2020 10:59
URI: http://eprints.bice.rm.cnr.it/id/eprint/15688

Actions (login required)

View Item View Item